| Model Number |
G00529 |
| Medical Device Problem Codes |
Unraveled Material (1664); Material Protrusion/Extrusion (2979)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
06/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the safe-t-j fixed core wire guide frayed during a nephrostomy tube removal under fluoroscopy.When the device was removed from the patient, significant pain was experienced.The treating radiologist reported seeing something sharp protruding from the wire itself as if it had somewhat frayed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
Additional Manufacturer Narrative
E1 - phone number: (b)(6).E3 - occupation: nurse unit manager.H3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Correction: annex a investigation ¿ evaluation.It was reported that the safe-t-j fixed core wire guide frayed during a nephrostomy tube removal under fluoroscopy.When the device was removed from the patient, significant pain was experienced.The treating radiologist reported seeing something sharp protruding from the wire itself as if it had somewhat frayed.The wire was inserted and removed via a nephrostomy tube with no additional stiffener or wire.The patient did not have torturous anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures and instructions for use (ifu) as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One device inside the spiral holder was returned to cook for evaluation.It was reported to be used but appears to be unused.No damage was noted to the device other than a bend approximately 76.5 cm from the stiff end of the wire.Nothing sharp or protruding was noted along the length of the device.Weld ball was intact.Dimensional verification confirmed the length of the returned product is per specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device lot revealed one related non-conformance for offset coils in which five devices were scrapped.A complaint history search identified one other event reported for a related failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_fcwg-m_rev0] packaged with the device contains the following in relation to the reported failure mode: warnings "this product is a delicate instrument.Avoid forceful angulation." precautions: "do not attempt to torque the wire guide.Use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.When you use the wire guide with another device, consider the end-hole size and length of the device in order to ensure a proper fit between the wire guide and the device.Do not advance or withdraw a wire guide when resistance is encountered, as perforation could occur.Inspect the wire guide for kinks or damage prior to use." instructions for use: "1.Flush the wire guide by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire guide surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze moistened with heparinized saline solution.2.Carefully remove the wire guide from the holder.3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool.4.Standard wire guide techniques may now be employed." how supplied "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Event or Problem Description
Additional information was received on 19aug2025.As reported, the wire was inserted and removed via a nephrostomy tube with no additional stiffener or wire.The patient did not have torturous anatomy.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d4 - primary udi number.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.